Log in
Fibromyalgia Action UK
41,441 members53,544 posts

Just diagnosed - Worried about the medication

Hi Everyone,

I have recently been diagnosed with Fibromyalgia and have been prescribed Gabapentin. I have read some really bad reviews about this drug and am worried about taking it. I am on a really low dose and it seems to be helping - but because of what I have read I am really panicked. Does anyone else take this drug?

Thanks,

Lunkin

25 Replies
oldestnewest

I agree I shouldn't think that I am going to be the one that gets the bad reactions...... I really appreciate your support that helps a lot. :)

Reply

Thank you so much! :)

Reply

Don't panic if its helping you that's good like sweetansour says.I think sometimes we have so much information at our finger tips we read it an worry. While its good too be informed It can make us worry. stress makes fibro worse,you will find a lot of good info on here people always help however they can,there's lots of great people and advice. welcome☺

2 likes
Reply

Thank you so much for your reply. I think you are right...... I need to put the computer away and just go with it. It seems to be helping with the pain so far.... so I will keep taking them. It is lovely to know I can talk to others who are feeling just like me :)

1 like
Reply

Yes I think only people with fibro fully understand it,as I saide there's always people on here.you will allways get good advice and understandingxx

Reply

Thanks Lors - I really appreciate your support. Lunkin :)

1 like
Reply

Im on 400mg three times a day n its really helped me along with cocod 30/500. Every drug has side effects. xx

Reply

Hi Taz, thanks for your reply - everyone has made me feel so much better. There seems to be so much scary stuff on the internet - now I feel reassured knowing that other people take the drug and it has helped! Lunkin :)

1 like
Reply

Hi, Can you tell me what cocod is?

Reply

Hi, I think it is Cocodomal - a strong paracetamol based pain killer. :)

Reply

Thank you.

Reply

Hello Lunkinkirk,

Unfortunately, all drugs have side effects, however, the majority will not experience them. In reality, sometimes you have to try a medication first to see if it suits you. Yes... At times, you may get a simple side effect, which will normally subside, but, if the effect is very bad and causing you major problems, then always tell your Dr.

I hope this helps.

Take ❤

Reply

Hi Anita, thank you for your reply. You are right I need to accept that any drug can give you side effects. It has been so reassuring knowing that other people have the same problems. It seems that lots of people have never heard of Fibromyalgia and seem to think that it is something that you can get over easily. I am so glad to have found this forum - it makes me realise that other people are suffering more than me. Really appreciate your reply. Lunkin :)

Reply

H Lunkin.. Your welcome. This condition is hard.

I myself diagnosed very recently after suffering for about 10 years. I'm on Amitriptyline at night. This helps with sleep and pain. Amitriptyline is usually the first line medication for Fibro as it works on the pain pathways in the brain/central nervous system. I must say.. I feel much more refressed as I seem to be sleeping better.

Its going to be a long winding road.

Take it easy

Anita

Reply

Hi ive been on gabapentin for yrs .dont seem to work .ive had them for various stuff .tried to come off them but ended up really poorley .now woth all my pain im back on a high dose along with co codomel ampitraline and still waitin on a diafnosis keep gettin told it looks like fibro .good luck and hope they work for younxx

Reply

Hi, really sorry to hear how bad things have been for you. It makes me realise that other people are suffering a lot more than me. I am determined to give this a try..had my first good nights sleep for ages last night - although been getting headaches. Hopefully just the fact that I am knew to taking the drug. Hope you get some relief soon. Lunkin :)

Reply

Hi I'm on it few years it really helps me especially with restless legs.

1 like
Reply

Hi, its really helping me knowing that other people are ok with the drug..... calming me down! Thank you :)

Reply

Hi. I take gabapentin at a low dose (300 mg twice a day). I'm supposed to take 900 mg a day but when I recently increased to that dose, I had balance problems & worsened fatigue. I went back to 600 mg a day & my balance improved immediately. Unfortunately I'm stuck with the problematic pain which was the reason for increasing the dose of gabapentin.

It's worth remembering that side-effects are very personal & the only way of knowing how you will be affected is to take the medication. You need to give it a bit of time to see if initial effects wear off too. Please don't panic though.

Reply

HI, Thank you for your comment - it really helps to hear of other people taking the same medication. I have experienced a few headaches yesterday and felt a bit light headed. I have had the first good nights sleep for ages which is really good. Your reply has really helped me calm down. Thank you! :)

Reply

Sleep always helps.our minds as well as our body's.glad you had a good one☺x

1 like
Reply

Glad I could help. My head never feels completely clear but I'm on other medication too, for other issues, so it's hard to know what is causing any side-effects (not to mention what is part of the fibro itself). it can feel like a bit of a vicious circle. Still, if you get some relief it's worth it.

Reply

I was at first prescribed pregabalin by the pain clinic consultant. when to my Drs to get the prescription. They gave me gabapentin but couldn't understand why. gabapentin is a lot cheaper than pregabalin so they give most people the cheapest drugs. I take 4/5 gabapentin 300mg instead of just 1 of pregabalin.

Reply

Suggest switching to Lyrica. Try 75mg twice per day. Stop all opioid / codiene meds. Drink lots of healthful juices.. lemon water... Find a Peaceful place to live.. take good care

Reply

Hi & welcome

Yes,there has been an awful lot of scary stories about Gaba' on the net & news. My understanding is that you have to be quite disaplined when taking drugs,especially Gaba',& to not just stop taking it,as well as being aware of what you may be mixing your drugs with,ie: taking other drugs with it. I've Recently been taken off Gabapentin & given Preganalin. I've been on the lot, co-codamol, amyltrip', dothepin & more. I feel like we're Guinea pigs. Friday 13th I saw my specialist who has prescribed Nabolone,a medical marijuana. It's synthetic, but there has been a lot of talk & practice of people using CBD oil for pain,epilepsy & MS as well as pre-chemotherapy .

The most import thing is to try to listen to your body & make diary like notes of how you feel & how effective you think the drugs really are.

V💐

Reply

You may also like...